Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 25, 2007, 4:24 PM MST for Mohave County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2007, 4:24 PM MST (23:24 UTC)
- Expired
- Jul 25, 2007, 5:15 PM MST
- In force
- 51 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252324 SVRVEF AZC015-260015- /O.NEW.KVEF.SV.W.0003.070725T2324Z-070726T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 424 PM MST WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 515 PM MST. * AT 419 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF GOLDEN VALLEY...AND WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTERN KINGMAN AROUND 450 PM MST... LAT...LON 3536 11422 3508 11448 3481 11406 3507 11385 $$ BELL
2 follow-up statements
000 WWUS55 KVEF 252353 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 449 PM PDT WED JUL 25 2007 AZC015-260015- /O.CON.KVEF.SV.W.0003.000000T0000Z-070726T0015Z/ MOHAVE AZ- 449 PM MST WED JUL 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR CENTRAL MOHAVE COUNTY... AT 443 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... HEAVY RAIN...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF OATMAN...OR ABOUT 20 MILES SOUTHWEST OF GOLDEN VALLEY...MOVING SOUTHEAST AT 20 MPH. AT 445 PM A TRAINED WEATHER SPOTTER IN OATMAN REPORTED WIND GUSTS TO 40 MPH ALONG WITH MINOR STREET FLOODING DUE TO HEAVY RAIN. LAT...LON 3536 11422 3508 11448 3481 11406 3507 11385 $$ BELL
000 WWUS55 KVEF 260008 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 506 PM PDT WED JUL 25 2007 AZC015-260016- /O.EXP.KVEF.SV.W.0003.000000T0000Z-070726T0015Z/ MOHAVE AZ- 506 PM MST WED JUL 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 515 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE THUNDERSTORM OVER THE WARNED AREA HAS DISSIPATED. ALTHOUGH BRIEF HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE...SEVERE WEATHER IS NO LONGER EXPECTED. LAT...LON 3536 11422 3508 11448 3481 11406 3507 11385 $$ BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 25, 3:05 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT WED JUL 25 2007 .SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH THE WEEK AND UPCOMING WEEKEND. AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL DECREASE BEGINNING THURSDAY AS HIGH PRESSURE ALOFT MOVES IN FROM THE EAST. && .SHORT TERM...ACTIVE WEATHER THIS AFTERNOON WITH PLENTY OF CONVECTION OVER THE EASTERN THIRD OF THE CWA. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN SENT FOR MOHAVE...SOUTHERN CLARK...AND EASTERN SAN BERNARDINO COUNTIES. SO FAR...NO LET UP IN THE STORMS AND EXPECT THESE TO CONTINUE FOR THE NEXT FEW HOURS. DRIER AIR HAS WORKED INTO THE WESTERN AND CENTRAL PORTIONS OF THE CWA AND A COUPLE OF STORMS ON THE EDGE OF THE DRY AIR HAVE BEEN SEVERE. MOISTURE WILL REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS AND WILL BECOME TRAPPED UNDER THE HIGH AS THE CENTER MOVES FURTHER WEST. THIS WILL LEAD TO MORE ISOLATED STORMS...BUT ALSO INCREASE THE CHANCE FOR HEAVIER RAIN DUE TO LIGHT WINDS THROUGH THE LOWER 500 MB. KEPT THE FLASH FLOOD WATCH IN PLACE THROUGH 9PM THIS EVENING. .LONG TERM...SATURDAY THROUGH WEDNESDAY. AS THE HIGH PRESSURE FROM THE FOUR CORNERS REGION MOVES BACK OVER THE FORECAST AREA AND SITS THERE...THERE WILL BE PLENTY OF LINGERING MOISTURE TO WORK WITH EACH DAY. THIS WILL YIELD SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AREA WIDE. REALLY DON/T SEE A TRIGGERING MECHANISM TO INDICATE ONE AREA OVER ANOTHER. FEEL THE STORMS WILL BE HEATING AND OROGRAPHICALLY INDUCED AND THEN WILL MOVE BASED ON THE DOMINATE WIND DIRECTION. NOTICED AFTERNOON TEMPERATURES WERE A FEW DEGREES HIGHER THAN ENSEMBLE GUIDANCE SO LOWERED TEMPERATURES TO BE MORE IN LINE. REALLY DON/T SEE MUCH CHANGE IN TEMPERATURES AND EXPECT THEM TO CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY. COVERAGE WILL STILL BE WIDESPREAD AND NOT EXACTLY SURE IT WILL RAIN ON THE AIRPORT ITSELF. AT THIS TIME WILL USE A VICINITY TERM IN THE TAF TO DENOTE THE UNCERTAINTY. THE BEST CHANCE FOR ORGANIZED ACTIVITY WILL BE TO THE EAST OF LAS VEGAS VALLEY. ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE WEEK AS MOISTURE BECOMES TRAPPED UNDER THE HIGH PRESSURE CENTER THAT WILL MOVE BACK OVER THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THERE WILL BE A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STORMS WILL BE MORE ORGANIZED AND HAVE A BETTER CHANCE FOR TRAINING FOR MOHAVE COUNTY...EXTREME SOUTHERN CLARK COUNTY AND THE EASTERN PART OF SAN BERNARDINO COUNTY. OUTSIDE OF THOSE AREAS ISOLATED SHOWERS WILL STILL BE POSSIBLE. WILL USE VICINITY FOR VGT...DRA...AND DAG. THE LEAST CHANCE FOR THUNDERSTORMS WILL BE BIH SO WILL LEAVE ANY MENTION OUT OF THAT TAF. THE CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS WILL CONTINUE DURING THE REST OF THE WEEK WITH LITTLE CHANGE EXPECTED TO THE WEATHER PATTERN. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 021/022. .AZ...FLASH FLOOD WATCH UNTIL 9PM FOR ZONES 001-003/36. .CA...FLASH FLOOD WATCH UNTIL 9PM FOR ZONE 527. && GORELOW/81 HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 25, 11:22 AM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PDT WED JUL 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260930- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1122 AM PDT WED JUL 25 2007 /1122 AM MST WED JUL 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND EVENING THUNDERSTORMS FROM NOW UNTIL 7 PM...OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FOR LOCATIONS ACROSS MOHAVE COUNTY...EXTREME EASTERN CLARK COUNTY AND EXTREME EASTERN SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 81
In the hours before
Local storm report, Jul 25, 2:18 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD NEW KINGMAN-BUTLER 35.26N 114.03W
07/25/2007 MOHAVE AZ TRAINED SPOTTER
ROAD IMPASSIBLE ACROSS SEVERAL LOCATIONS ON STOCKENHILLS
RD DUE TO DEBREE BEING WASHED ACROSS THE ROAD.
&&
81Local storm report, Jul 25, 3:57 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
357 PM PDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD NEEDLES 34.81N 114.61W
07/25/2007 SAN BERNARDINO CA LAW ENFORCEMENT
WATER OVER THE ROAD I40 FROM NEEDLES TO LAUGHLIN. WASHES
ALONG US HWY 95 N AND S RUNNING HIGH.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:13 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 25, 9:56 AM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 25, 1:04 PM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 25, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Jul 25, 2:41 PM MST | Flash Flood Warning | VEF | Mohave | 94 min |
| Jul 25, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 92 min |
| Jul 25, 3:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Jul 25, 3:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 67 min |
| Jul 25, 4:15 PM MST | Flash Flood Warning | VEF | Mohave | 90 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.